Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

199 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took morphine injection and having soreness in arm. What could be the reason?

Answered by
Dr.
Dr. Kerry Pottinger

Pain Medicine & Palliative Care Specialist

Practicing since :1983

Answered : 1337 Questions

default
Posted on Mon, 25 Nov 2013 in Medicines and Side Effects
Question: I injected morphine (I'm a cancer patient and thought this would work better) now I have a slightly very sore arm, what should I do. I don't want to tell my Dr. because he'll just cut me off. Thanks
doctor
Answered by Dr. Kerry Pottinger 40 minutes later
Brief Answer: Two possible causes. Detailed Answer: Hi, Thank you for using Healthcare Magic. There are two possible causes of the pain. Firstly, as the injection of morphine was not under medical supervision, did you take precautions to ensure that you administered it in a sterile way? You do not mention how long ago the injection was. There is a possibility that you may have a superficial infection in the veins of your arm. If this is the case, you may also have a temperature. Secondly, morphine can cause localized redness and inflammation with some itching. This is a recognised side-effect and will reduce over the coming hours. It is not serious. I would suggest you wait and see how you feel over the next 12-24 hours. If you feel hot, develop a fever or chills then you do need to see a doctor for treatment of the infection. If there is a possibility that the needle and syringe were not sterile then you should be tested for HIV and Hep B. I understand your need for strong pain relief but you are putting yourself at risk by injecting morphine without medical supervision. I hope this is of help. If you have any further questions, please do not hesitate to contact me. Regards, Dr K A Pottinger, MBChB FRCA
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kerry Pottinger 1 hour later
thanks, and I did use precautions, sterile water, new unused needle, wiped the area with alcohol. It did raise a small bump but wat bothers me is the pain radiates from the injection site to my wrist, it's been just over 24 hours so I'll wait another day and see if it gets any better or worse. Any other advice would be appreciated. This will be the first and last time I try this nonsense. Thanks XXXXXXX
doctor
Answered by Dr. Kerry Pottinger 2 hours later
Brief Answer: Not serious. Doesn't need medical attention. Detailed Answer: Hi, Thank you for the further information. I'm glad you took sterile precautions. With this in mind I think that there is probably not an infection developing. As you have a small bump in the area I think the most likely cause of the pain is local trauma from the injection. This will have caused a hematoma which is a small collection of blood. This is not serious and will disappear over the next few days. It is quite common to get this localized trauma with an injection and if you are not used to injecting yourself then this makes it a little more likely. This isn't something that needs medical attention. Place a warm or cold compress over the area. One or other of these is likely to help the discomfort. I hope this helps. Regards, Dr K A Pottinger, MBChB FRCA
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Morphinans

doctor1 MD

I was circumcised this morning and I'm terrified of going to bed. Is there anything I can do to take the edge off the pain?I've taken some painkillers (2x50mg paracetamol, 40mg ibuprofen and some codeine phosphate tablets) and read about wearing tighter, more supportive bedclothes.For further information, I just took the dressing off from around my penis and there was a fair bit of blood from near one of the stitches. Half an hour or so with some tissue paper and reasonable pressure has stopped the flow, but I worry that if (or, more likely, when) I get an erection in my sleep, it might start to bleed again.

doctor1 MD

PLEASE READ!!! I have been taking pain medicine and somas for years. I ve never had any problems. I am currently taking 30ml oxycodone and somas. I ve been taking these particular medications for a little over a year with no problems. But recently, I ve had heart pain for the past 11 days. From the second I wake up, until the moment I go to bed, my heart hurts bad. Its a sore/sharp pain. The pain has not gone away for even a minute for these past 11 days. Could this be caused by taking somas and the oxycodone s, or just by taking the somas alone? And if so, what could be the problem specifically? Or could this constant, consistant heart pain be caused by something else? If so, any ideas of what could be causing it? i take around 6 somas a day. And I take them for pain, not to get high. because of my tolerance, I barely feel anything anyways. So im not all messed up when I ve been having this heart pain. Its just constant pain for 11 days now. Someone please let me know if this can be caused by my meds, and why.......coz im FREAKING OUT!!!!!!!

doctor1 MD

I m currently on Norco 10-325 x4, and MS Contin er 60 mg x2. The norcos don t work anymore. What do you think about MS Contin er 60 mg x2, and Opana 10 mg x4? I need a 7 rod put from L-1 to L-5, and fused, S-1 removed. I also have issues with C-1 to C-7, 6-7 need to be fused, and the rest of C- has boney spurs. Really bad Fibromagia. I get a spinal block every month rotating from L to C

doctor1 MD

for the last five days I have had a dry cough which has caused a lot of strain on my stomach I still have the cough but the pain (strain) is in both my left and right sides it some times takes my breath but not to the extent that it worrys me, a Dr at local centre has given me 7day course of Amoxicillin capsules which I started taking today, As the pain in my sides is aggrevated by the cough and it really is painful when I cough I thought the Dr would have given some cough mixture to ease it but he told me the cough will clear its self, which do s not help me when I am in so much pain when the coughing starts. I am type2 diabetic and it is not easy to buy over the counter any cough mixture which would be safe to take. what can I do to ease this pain

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...

doctor1 MD

Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the steps to correct myself. I have several concerns Chronic Pain , Been on Oxycontin 80mg and percocet...

doctor1 MD

I was just checking to see if a side effect of this medication could cause me to cough a lot at night.The doctor prescribed it for me to help with my blood pressure.Thanks for any comment. I stopped taking this medication as of monday,and I had a...